Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 158, NWS Midland/Odessa, TX

May 28, 2012Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 28, 2012, 7:03 PM CDT for Brewster County, Texas. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2012, 7:03 PM CDT (00:03 UTC)
Expired
May 28, 2012, 8:00 PM CDT
In force
57 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Brewster County, TX

What was reported inside it

TimeReportWhereRemark
May 28, 7:07 PM CDTHAIL 1Study Butte, TXPUBLIC REPORTED QUARTER SIZE HAIL IN STUDY BUTTE
May 28, 7:27 PM CDTHAIL 1Study Butte, TXPUBLIC REPORTED QUARTER SIZE HAIL IN STUDY BUTTE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2530 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WUUS54 KMAF 290003
SVRMAF
TXC043-290100-
/O.NEW.KMAF.SV.W.0158.120529T0003Z-120529T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
703 PM CDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS...

* UNTIL 800 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS 15 MILES NORTHEAST
  OF LAJITAS NEAR STATE HIGHWAY 118. A SECOND SEVERE STORM WAS 30
  MILES NORTHEAST OF LAJITAS ALONG STATE HIGHWAY 118. A THIRD SEVERE 
  STORM WAS 50 MILES NORTHEAST OF LAJITAS ALONG STATE HIGHWAY 118. 
  THESE STORMS WERE MOVING TO THE EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  OPEN COUNTRY OF WESTERN BREWSTER COUNTY...
  TERLINGUA RANCH LODGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.


&&

LAT...LON 3001 10372 2997 10334 2919 10334 2915 10353
      2921 10373 2972 10376
TIME...MOT...LOC 0000Z 247DEG 20KT 2967 10362

$$
2 follow-up statements
432 
WWUS54 KMAF 290022
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
722 PM CDT MON MAY 28 2012

TXC043-290100-
/O.CON.KMAF.SV.W.0158.000000T0000Z-120529T0100Z/
BREWSTER TX-
722 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN BREWSTER COUNTY...

AT 712 PM CDT...DOPPLER RADAR INDICATED 2 SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. ONE SEVERE STORM WAS IN OPEN COUNTRY 30 MILES
WEST OF PERSIMMON GAP. A SECOND SEVERE THUNDERSTORM WAS LOCATED
NEAR TERLINGUA. BOTH STORMS WERE MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
TERLINGUA...
STUDY BUTTE...
STATE HIGHWAY 118 FROM TERLINGUA TO STUDY BUTTE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

&&

LAT...LON 3001 10372 2997 10334 2919 10334 2915 10353
      2921 10373 2972 10376
TIME...MOT...LOC 0018Z 247DEG 20KT 2971 10351

$$
503 
WWUS54 KMAF 290030
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
730 PM CDT MON MAY 28 2012

TXC043-290100-
/O.CON.KMAF.SV.W.0158.000000T0000Z-120529T0100Z/
BREWSTER TX-
730 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN BREWSTER COUNTY...

AT 723 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 19 MILES NORTH OF 
TERLINGUA RANCH LODGE...OR ABOUT 32 MILES NORTHWEST OF PANTHER 
JUNCTION...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
BREWSTER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WEST TEXAS.

&&

LAT...LON 3001 10372 2997 10334 2919 10334 2915 10353
      2921 10373 2972 10376
TIME...MOT...LOC 0028Z 247DEG 20KT 2973 10345

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:07 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, May 28, 2:07 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT MON MAY 28 2012

.DISCUSSION...
DRYLINE MAINTAINING A WWD POSITION TODAY FROM THE TX/NM LINE INVOF
HOB EXTENDING SWWD INTO THE LEE OF THE TRANS PECOS MTNS. STRONG
INSOLATION IS CONTRIBUTING TO SB INSTABILITY WHILE STEEP MID
LEVEL LR/S AUGMENT THE GENERAL CONVECTIVE ENVIRONMENT. NAM12 DOES
REFLECT LOW LEVEL CONVERGENCE N-S COINCIDENT WITH 50-55 DWPNTS...INVOF
OF WHERE MODERATE GROWTH CU IS OBSERVED TO THE W-NW FROM WFO MAF.
NOT HARDLY A CLOUD IN THIS MORNING AND IT VERY INTERESTING SEE
NAM12 TURN ON CONVECTION AS SEEN IN THE 3H RH FIELD (AKA LINDLEY
SIGNATURE). DISCRETE CELLS PECOS/TERRELL COUNTIES AND FAR ERN PB
BY 00Z. SUPERCELLS CERTAINLY FAVORED WITH CAPES OVER 2KJ/KG AND
STRONG DEEP LAYER SHEAR...VERY LARGE HAIL SEEMS LIKELY WITH
STORMS. ALTHOUGH STORMS MAY DEVELOP MID AFTERNOON DOESN/T LOOK
THEY WILL PERSIST TOO LONG IN MAF/S CWFA (THEY WILL FARTHER E
THOUGH). MODEST LLJ WILL HELP TO KEEP WINDS UP THROUGH MID EVENING
(NOT AS STRONG AS LAST FEW EVENINGS). STILL IT WILL BE A WARM
NIGHT ACRS THE PB WITH MSTR HOLDING IN. THEREAFTER THE HEAT IS
ON. WIDESPREAD 85H TEMPS OF 29-31C THRU WED...HIGHS U90S TO AROUND
105 MOST AREAS. FORTUNATELY A WELL DEFINED MID LEVEL TROF WILL
DROP SEWD THRU THE HIGH PLAINS LATE WED PUSHING A FRONT S. FRONT
ARRIVES IN PB THUR AM AND TEMPS WILL COOL OFF NOTICEABLY ABOUT 15
DEGREES. FRONT DOES LOOK TO BE DRY ACRS THE PB. HOWEVER DESPITE
MODELS BEING DRY WOULD NOT BE SURPRISED TO SEE TSTMS DEVELOP IN
THE TRANS PECOS MTNS WITH UPSLOPE WINDS/SFC MSTR/STEEP MID LEVEL
LR/S THUR PM. BY FRI NW COMPONENT BECOMES LESS SO...BUT MAYBE ENUF
OF COMPONENT FOR ISOLD POPS IN THE FAR NRN PARTS OF LEA COUNTY...TEMPS
CONTINUE TO WARM A FEW DEGREES. THERE ARE INDICATIONS OF A MINOR
SHRTWV TROF SAT PM THAT COULD YIELD SHRA/TSRA. STEERING FLOW IS
SEEMINGLY WEAK AND GFS HOLDS TROF NEARBY SUN/MON WITH QPF BEING
GENERATED. WILL WAIT FOR BETTER RUN TO RUN CONSISTENCY ON WEAK
FEATURE BEFORE INCLUDING POPS THAT FAR OUT.

&&

.FIRE WEATHER...
WIND SPEEDS ACROSS THE GUADALUPES HAVE GENERALLY REMAINED BELOW 20
MPH TODAY...WITH THE EXCEPTION OF BRIEF PERIODS OF SUSTAINED WINDS
ABOVE 20 MPH AT GUADALUPE PASS. WE EXPECT THESE WIND SPEEDS TO
CONTINUE THROUGH THE AFTERNOON EVENING HOURS. FOR TONIGHT...DRY AIR
WILL REMAIN INTACT...YIELDING ANOTHER NIGHT OF POOR RH RECOVERY.
THE FIRE DANGER STATEMENT FOR THE GUADALUPES WILL REMAIN INTACT
THROUGH TONIGHT.

ON TUESDAY...WESTERLY FLOW STRENGTHENS SLIGHTLY AS DRY AIR REMAINS
INTACT. WESTERLY WIND SPEEDS SHOULD BE ABLE TO INCREASE INTO THE
20-25 MPH RANGE ACROSS THE GUADALUPES. VERY DRY CONDITIONS WILL
CONTINUE AND WITH WELL ABOVE NORMAL TEMPERATURES...AFTERNOON RH/S
NEAR 5% ARE ANTICIPATED OVER THE GUADALUPES. WE HAVE UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING. WE DID OPT TO PUSH BACK
THE TIMING OF THE WARNING BY 2 HOURS. ELSEWHERE...DRY AIR WILL PUSH
WELL INTO THE PLAINS WITH MINIMUM RH/S BELOW 15% FOR ALL BUT THE
STOCKTON PLATEAU. DESPITE THE DRY AIR AND VERY WARM TEMPERATURES...
WIND SPEEDS ACROSS THE PLAINS WILL REMAIN BELOW 20 MPH.

THE FLOW ALOFT STRENGTHENS AGAIN ON WEDNESDAY AND WE EXPECT ANOTHER
DAY OF VERY DRY AIR AND WELL ABOVE NORMAL TEMPERATURES FOR ALL
AREAS. 20 FOOT WINDS WILL REMAIN STRONGEST ACROSS THE GUADALUPES...
SOUTHEAST NEW MEXICO PLAINS AND THE VAN HORN AND HIGHWAY 54
CORRIDOR. WE HAVE ISSUED A FIRE WEATHER WATCH FOR THESE AREAS AND
LATER SHIFTS MAY HAVE TO EXPAND THE WATCH TO INCLUDE PORTIONS OF THE
UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 69 101  67 103  /  20  10  10   0
BIG SPRING TX              72 100  73 101  /  30  10  10   0
CARLSBAD NM                64 104  68 105  /  10   0  10   0
DRYDEN TX                  74 100  76 101  /  20  10  10   0
FORT STOCKTON TX           71 102  71 104  /  30  10  10   0
GUADALUPE PASS TX          62  95  64  97  /  10   0   0   0
HOBBS NM                   64 100  66 101  /  10  10  10   0
MARFA TX                   60  94  66  96  /  20  10   0   0
MIDLAND INTL AIRPORT TX    71 101  72 102  /  20  10  10   0
ODESSA TX                  71 101  70 103  /  20  10  10   0
WINK TX                    69 104  69 106  /  20  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 10 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM NOON TO 10 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

&&
Hazardous weather outlook, May 28, 2:15 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CDT MON MAY 28 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-291915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
215 PM CDT MON MAY 28 2012 /115 PM MDT MON MAY 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS GENERALLY
ALONG AND EAST OF A SEMINOLE TO MARFA LINE THIS AFTERNOON AND
TONIGHT. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE THE
POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS.

NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE
GUADALUPE MOUNTAINS TODAY. A FIRE DANGER STATEMENT REMAINS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE GUADALUPE
MOUNTAINS ON TUESDAY AS DRY AIR...ABOVE NORMAL TEMPERATURES AND
INCREASING WEST WINDS ARE EXPECTED. A RED FLAG WARNING IS IN
EFFECT FROM NOON UNTIL 10 PM MDT.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY
AFTERNOON AND EVENING ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR. ANOTHER
DAY OF WELL ABOVE NORMAL TEMPERATURES...DRY AIR AND WEST WINDS
WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A FIRE
WEATHER WATCH FOR THE ABOVE AREAS IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR AREAS ALONG AND EAST OF A SEMINOLE TO
ALPINE LINE IS REQUESTED THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 28, 6:15 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
615 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             8 W WESTBROOK           32.36N 101.15W
05/28/2012  E1.75 INCH       MITCHELL           TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL 8 MILES WEST
            OF WESTBROOK ALONG INTERSTATE 20.

&&

KK
Local storm report, May 28, 6:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             6 N PANTHER JUNCTION    29.42N 103.20W
05/28/2012  M1.00 INCH       BREWSTER           TX   PARK/FOREST SRVC

            ON HIGHWAY 385, 6 MILES NORTH OF PANTHER JUNCTION

&&

KAT
Special weather statement, May 28, 6:23 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 PM CDT MON MAY 28 2012

TXZ079>081-290000-
BIG BEND AREA-PRESIDIO VALLEY-MARFA PLATEAU-
623 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING SOUTHEASTERN PRESIDIO AND SOUTHWESTERN BREWSTER COUNTIES
UNTIL 700 PM CDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST OF
TERLINGUA AT 624 PM CDT...MOVING EAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WEST TEXAS.

&&
Local storm report, May 28, 6:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
631 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             6 W WESTBROOK           32.36N 101.11W
05/28/2012  M2.50 INCH       MITCHELL           TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TENNIS BALL SIZE HAIL 6 MILES
            WEST OF WESTBROOK.

&&

KK
Local storm report, May 28, 6:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
641 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             2 W WESTBROOK           32.36N 101.05W
05/28/2012  M2.75 INCH       MITCHELL           TX   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED BASEBALL SIZE HAIL 2 MILES WEST
            OF WESTBROOK ALONG INTERSTATE 20.

&&

KK
Special weather statement, May 28, 6:47 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT MON MAY 28 2012

TXZ081-290015-
BIG BEND AREA-
647 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
WEST CENTRAL BREWSTER COUNTY UNTIL 715 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF STATE HIGHWAY 118
OR 50 MILES NORTHWEST OF PERSIMMON GAP IN OPEN COUNTRY OF WEST CENTRAL
BREWSTER COUNTY AT 646 PM CDT...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:26 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry64 min
May 28, 7:43 PM CDTSevere Thunderstorm WarningMAFMitchell62 min
May 28, 7:56 PM CDTTornado WarningMAFMitchell34 min
May 28, 8:39 PM CDTAreal Flood AdvisoryMAFMitchell2 hr
May 28, 8:44 PM CDTSevere Thunderstorm WarningMAFMitchell61 min
May 28, 9:26 PM CDTSevere Thunderstorm WarningMAFScurry40 min
May 28, 9:36 PM CDTSevere Thunderstorm WarningMAFMitchell54 min
May 29, 2:55 PM CDTRed Flag WarningMAFAndrews, Borden, Dawson, Ector, Gaines, Glasscock and 8 more32 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.